Cortenema questions...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

glamourgirl
Regular Member


Date Joined Apr 2008
Total Posts : 460
   Posted 11/5/2008 9:54 AM (GMT -6)   
I'm doing them for the first time and I'm on week #3.  I'm not always religious with doing them since it's such a pain.  I usually skip them on the weekends but do them Mon-Thurs.
 
Anyway, my doctor prescribed them for a month without any tapering...is that normal?  I know it doesn't get into my system the same way prednisone does but I know some of it's getting in there because I'm having a few side effects.  Do you taper or stop cold turkey?
 
How long do you stay on them.  I'd like to do them longer than a month.
 
Do you get moonface from them?  I get horrible moonface with prednisone and I'm so paranoid about getting it with the enemas.  I already feel like it's starting but it could be my imagination..lol.
 
Any other info you want to share...
Female, Age 37
 
Diagnosed w/c.diff 7/02 when pregnant w/1st and only child during 2nd trimester(wasn't on antibiotics)
C.diff flare within weeks of delivering baby 1/03
Diagnosed with UC 2/03
_____________________________________________________________
Current Meds:
75mg 6-MP
Entocort
Cortenema as needed
Ferrex Forte
Acidophillus
Sacchromyces Boulardii 


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23551
   Posted 11/5/2008 10:15 AM (GMT -6)   
When I was first put on them, my doc had me stop cold turkey but I had a rebound flare so thereafter, I tapered down to one every other day for 2 weeks. I was on and off them for nearly a year and that is when my doc decided to throw me on 6mp because I was becoming steroid dependant. And yes, you can get moonface with them but it just takes a lot longer then the oral. More then likely you won't see it if you are on them short term. I started seeing my moon face after being on them for about 8 months. You get around 5-8mgs of steroid that enter your bloodstream so if you are sensitive to steroids you may see the side effects sooner then others.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, June 24, 2018 3:26 AM (GMT -6)
There are a total of 2,974,674 posts in 326,198 threads.
View Active Threads


Who's Online
This forum has 161296 registered members. Please welcome our newest member, Graham1234.
271 Guest(s), 4 Registered Member(s) are currently online.  Details
Michelejc, alunke82, Dahlias, TAD4207